I have been on Depo for a year now. In the last six months (2 injections) i have been feeling really sad and tired and have lost my sex drive. This lasts approx 2 months then im back to normal, until i have my next Depo injecton. Now i feel useless, worthless, tired ad weepy. Is this because of the Depo?
Yes, unfortunately these are the side effects of the medication - Depo-Provera.
SIDE EFFECTS: Irregular menstrual bleeding, headache, weight gain, swelling, acne, fatigue, dizziness, nausea, bloating, hot flashes, breast tenderness, changes in appetite, or irritation/pain at injection site may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly.
Tell your doctor immediately if any of these unlikely but serious side effects occur: mental/mood changes (e.g., depression), changes in sexual interest/ability, prolonged/complete stopping of menstrual bleeding.
This drug may rarely cause blood clots. Seek immediate medical attention if you notice any of the following rare but very serious side effects: sudden/severe headache, chest pain, difficulty breathing, sudden vision changes, numbness in arms/legs, slurred speech, pain in the calf muscles with redness/warmth/swelling.
A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Apr 2011 • 14 answers
Posted 23 Sep 2011 • 1 answer
I got my 1st Depo-provera shot 10 days ago and somehow I am sinking in this depression combined with
Posted 11 Mar 2015 • 2 answers
Posted 13 Apr 2015 • 1 answer
Depo-Provera - I was on the depo shot for a min last year,then didn't take it and four months. Just?
Posted 12 Sep 2015 • 1 answer